... after starting the medicine paxil. does that have to do with the paxil or not. i havent' been on medicine for bipolar disorder in over 4 years. but now i am having problems again what do i do. my dr. told me to take tegretol but i read on here that i should be off paxil for atleast 14 days before starting is that true
Paxil has been known to cause anxiety, nervousness, abnormal dreams, and even psychosis in some people. I would say it was a good candidate for causing your recurrence of the manic episode. You need to tell the doctor what happened when you took the Paxil because he/she may need to adjust the dosage or find you another medication. Hope this helps.
I agree. Your Doctor should taper you off the Paxil depending on what strength you are taking. It does take up to 14 days to get it out of your system. There are more current drugs out there. Is this the same doctor you have had throughout the years? The one that you saw when you started your problems before. Now what drug was good for you before? Maybe you can use that again.
I wish you the best
Definitely tell your doctor - Paxil is a tricky medication and not well tolerated by a lot of people, it sounds like you are one of them. A lot of new info has come out about it and most of the news isn't good. You should be able to wean off the Paxil and start up with the tegretol slowly - if you have concerns talk to your doctor or better yet your pharmacist. Good luck to you.
uh... i dont think your suposed to perscribe ssri's for bipolar because it can push you into a manic phase like it did for you and for people who have consistant manic phases it will make them feel higher than they already do... i dont know what tegretol is for so i wouldnt know about that
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 2 Aug 2010 • 1 answer
Posted 17 Aug 2012 • 10 answers
I have bipolar disorder, manic depression, anxiety, and post trauma syndrome. and during manic stag?
Posted 22 Sep 2012 • 9 answers
Posted 11 Dec 2014 • 9 answers